MAUDE Adverse Event Report: RT 302 MICROCELL CIRCUIT KIT ADULT HIFLOW; BZE

RT 302 MICROCELL CIRCUIT KIT ADULT HIFLOW; BZE
Model Number RT302
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Pneumothorax (2012); Insufficient Information (4580)
Type of Reportable Event Death
Additional Manufacturer Narrative
(b)(4).We have requested the return of the subject rt302 microcell circuit kit adult hiflow and additional information from the customer to determine the involvement of our product in the reported incident.We will provide a follow-up report upon completion of our investigation.
 
Event or Problem Description
A healthcare facility in arkansas reported via a fisher & paykel healthcare (f&p) field representative that a respiratory therapist had incorrectly set up a trache interface system.The patient was reported to have passed away.The trache interface system and accessories is not manufactured by f&p.However, our rt302 microcell circuit kit adult hiflow was in use at the time.It was also confirmed by the healthcare facility that the incident was a result of user error and there was no reported fault of the rt302 circuit.
 
Event or Problem Description
A healthcare facility in arkansas reported via a fisher & paykel healthcare (f&p) field representative that a respiratory therapist had incorrectly set up a trache interface system.The patient was reported to have passed away.The trache interface system and accessories are not manufactured by f&p.However, our rt302 microcell circuit kit adult hiflow was in use at the time.It was also confirmed by the healthcare facility that the incident occured as a result of user error and there was no reported fault with the rt302 circuit kit.The hospital also confirmed that the trache system was incorrectly setup without an exhalation pathway, resulting in the patient being unable to exhale.The patient suffered a pneumothorax resulting in the patient's death.
 
Additional Manufacturer Narrative
(b)(4).The fisher & paykel healthcare rt302 is a single use consumable kit intended for use with a mr850 to deliver heated humidified nasal high flow therapy to spontaneously breathing patients who require breathing support.It should be noted that the subject trache interface system and accessories are not manufactured by f&p.Method: the subject device was requested, however was not returned to fisher & paykel healthcare (f&p) for evaluation.Additional information with regards to the reported event and patient outcome was also requested from the hospital.Therefore, our investigation is based on the information provided by the customer and our knowledge of the product.Results: it was reported that a respiratory therapist had incorrectly set up a trache interface system and the patient was reported to have passed away.The hospital confirmed that the trache system was incorrectly setup without an exhalation pathway, resulting in the patient being unable to exhale.The patient suffered a pneumothorax resulting in the patient's death.Conclusion: the reported incorrect set up of the trache interface system was a result of user error.There was no reported damage or malfunction with the rt302 microcell circuit kit adult hiflow.The user instructions that accompany the rt302 microcell circuit kit adult hiflow include a pictorial showing the set-up instructions to connect the circuit correctly.It also includes the following: the use of breathing circuits, chambers, accessories, or combinations which are not approved by fisher & paykel healthcare may result in poor humidification system performance, ventilator malfunction and harm to the patient/user.Appropriate patient monitoring (e.G.Oxygen saturation) must be used at all times.Failure to monitor the patient (e.G.In the event of an interruption to gas flow) may result in serious harm or death.Ensure appropriate ventilator or flow source alarms are set before connecting breathing set to patient.Nasal delivery of respiratory gases generates flow-dependent positive airway pressure (pap).This must be taken into account where pap could have adverse effects on a patient.Failure to use the set-up described above can compromise performance and affect patient safety.For use under the supervision of trained medical personnel.The responsible organization is accountable for the compatibility of the humidifier and all of the parts and accessories used to connect to the patient and other equipment before use.

Brand Name
RT 302 MICROCELL CIRCUIT KIT ADULT HIFLOW
Common Device Name
BZE
MDR Report Key11669453
Report Number9611451-2021-00399
Device Sequence Number3396430
Product Code BZE
UDI-Device Identifier09420012453204
UDI-Public010942001245320410210146200911
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K122432
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 03/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model NumberRT302
Device Catalogue NumberRT302
Device Lot Number2101462009
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/16/2021
Supplement Date Received by Manufacturer05/18/2021
Initial Report FDA Received Date04/15/2021
Supplement Report FDA Received Date06/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
60-70 LPM FLOW METER WITH BLENDER.; F&P MR850 RESPIRATORY HUMIDIFIER.
Outcome Attributed to Adverse Event Death;